I can't tell you exactly how my knees, hands/fingers, & muscles in my upper arm are damaged. I had the MRI but from my reading (I had an excellent book by a ortho but I can't remember the name at the moment) MRI's are rather limited in giving a definative diagnosis. I've seen a ortho twice (very experienced) & he was very puzzled & tried to help me with at least a diagnosis but failed. I've gotten the most info from that book but it is very tedious reading even after reading it twice!!! I am pretty positive that the medication damage the bones in my knees. Then the pressure of fluid for so many months weakened the ligaments. Plus I couldn't walk other than to the bathroom etc for at least 2 months.
Need a laugh. My youngest son was here with his severe back injury (he fell 20 ft from a tree during a hunting trip). Anyhow we were both getting tired of staying in the house so my husband dropped us off at Walmart & we proceeded to use those motorized carts. It was so funny!!! He thought it was great to ride around & I couldn't get the hang of it all. I kept bumping into things etc. Then of course people got in front of me etc.
I think the first symptom to look for is swelling. Then it felt like the two bones in the thigh were moving around on their own instead of working together. There was pain then & I had to be very careful not to fall. Thank goodness I have hardwood floors cause I held onto a chair to get around.
I kept asking my Dr. what to do other than taking prednisone which I was deathly afraid would mess with my stomach & prevent me from taking my much needed meds. Plus the withdrawal from steriods can be difficult.
Looking back I wish someone had told me it was okay to put elactic bandages on right away & more hot compresses which would have helped. I did elevate my legs but I should have done some passive movements for my knees.
to help move the fluid around. I was so weak because of the anemia that Cozaar caused that it was hard to do much of anything. My husband was pretty burned out what with me & the thyroiditis then all the drug reactions plus my son's health issues & of course his mother dying of lung cancer in another state. 2003 was not a good year for us-even my dog died at the end of the year.
I know now that rest, exercises, hot compresses, elastic bandages help. BTW Mueller bandages are longer & work the best. I found a microwavable compress today so I'm going to try & do it three times a day like DR. D. says. People are so nice when I go shopping-they come up & ask what happened to my knees. I hate to tell them my b/p med did that to me. I refuse to cover up my knees & be hot. I'm thinking about getting some fancy material like silk to cover the bandages. Might as well make a "fashion statement!!!." Fam